Prevalence of Nomophobia among University Students: A Comparative Study of Pakistani and Turkish Undergraduate Students
Burhanettin Ozdemir 1 * , Ozlem Cakir 2, Irshad Hussain 3
More Detail
1 Department of Educational Measurement and Evaluation, Siirt University, TURKEY
2 Faculty of Educational Sciences, Ankara University, TURKEY
3 Department of Educational Training, The Islamia University of Bahawalpur, PAKISTAN
* Corresponding Author

Abstract

This study focused on to examine prevalence of nomophobia among university students; and the relationship among nomophobia, self-esteem, loneliness and self-happiness with respect to gender and year of study of the university students in Pakistan and Turkey. The study subjects consisted of 729 students 368 (50.5%) of which were from Turkey and 361 (49.5%) from Pakistan. The data were collected by using Nomophobia Scale (NMP-Q), UCLA Loneliness Scale (ULS–8), Self-Happiness Scale, and Rosenberg’ Self-Esteem Scale by the researchers from Pakistan and Turkey respectively. The relationship and the effect of each psychological structure on nomophobia were examined with multiple linear regression model. The difference across the categories of independent variables on each of the dependent variables (loneliness, self-happiness, self-esteem and nomophobia) and on linear combination of dependent variables for each country was examined by multivariate MANOVA. According to multivariate effects results, the main effect of gender on self-esteem and nomophobia was statistically significant which indicates that differences between male and female students with respect to self-esteem and nomophobia were significant. The study demonstrated differences between Turkish and Pakistani students’ score on nomophobia, loneliness and self-happiness were significant, while difference on self-esteem across countries was not statistically significant.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Research Article

https://doi.org/10.29333/ejmste/84839

EURASIA J Math Sci Tech Ed, 2018 - Volume 14 Issue 4, pp. 1519-1532

Publication date: 27 Jan 2018

Article Views: 5429

Article Downloads: 2270

Open Access References How to cite this article